MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: samples were received and an investigation was performed.This is the 1st related complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Bd was able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Corrective/preventative action (capa) has been initiated.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint for syringe damaged on lot # 8186550.Customer returned (13) loose 3/10cc syringes.Customer states that the syringes are damaged.All returned syringes were examined and all exhibited the hub-needle/shield assembly separated from the barrel.See attached photo.Manufacturing (holdrege) will be notified of this issue.A review of the device history record was completed for batch# 8186550.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There were five (5) notifications [200768616, 200768468, 200768464, 200768466, 200768219] noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (hub separates) 02mar2021, holdrege received a photo complaint from material #328858 and lot #8186550; syringe 0.3ml 31g 8mm.Initial evaluation: examination of the photo indicates that the needle assembly unit was not attached to the printed barrel.There did not appear to be any damage to the tip of the barrel, core pin damage, or damage to the syringe.The shield was attached to the hub/cannula unit therefore no examination could be completed for damage or excessive adhesive to cause the shield to be difficult to remove.A review of the syringe assembly line where the syringe in question was produced was completed.Process summary: the automatic syringe assembly machine, which feeds 0.3ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components into a syringe.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Device history record; l2l and logbook evaluation: the device history (dhr) for batch 8086550 was reviewed and zero quality notifications were written for issues relating to the assembled syringe defect.The syringes were assembled from 24aug2018 to 26aug2018.During the manufacturing process, the following inspections are completed on regular intervals: visual inspection every hour: needle assembly not fully seated or improperly seated on barrel tip: hub to barrel gap measurement (pin gauge used when deviation is suspected) visual inspection every hour: missing component visual inspection every hour: damaged / defective components functional inspection every 2 hours: hub removal force if a defect is found during an inspection a quality notification is initiated maintenance dispatch (l2l) was reviewed, and no dispatches were created from 024aug2018 to 26aug2018 that would cause the needle assembly unit to become unattached.Root cause: root cause for this defect cannot be determined.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.Capa(b)(4) has been opened to address this issue.
 
Event or Problem Description
It was reported that syringe 0.3ml 31ga 8mm 10bag 500 pl/wg experienced 12 cases of hub separation from device.The following information was provided by the initial reporter: spouse of consumer stated about 12 syringes are damaged.Stated the needles are completely missing from the syringes.Lot # 8186550 cat # 928858 date of event: unknown.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11508075
Report Number1920898-2021-00309
Device Sequence Number2777059
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Model Number928858
Device Catalogue Number928858
Device Lot Number8186550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1